Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 11, 2006, 4:42 PM CDT for Butler County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2006, 4:42 PM CDT (21:42 UTC)
- Expired
- Jul 11, 2006, 10:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Butler County, MO
The radar
The Paducah radar (KPAH), 151 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:00 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE JUL 11 2006 .DISCUSSION... BIG CHALLENGE THIS PACKAGE CONTINUES TO BE PRECIPITATION FORECAST THROUGH MUCH OF THE WEEK. LATEST SURFACE ANALYSIS SHOWS WARM FRONT FORMED WELL NORTH OF THE AREA. A LOW WAS DEPICTED OVER IA WITH THE AFOREMENTIONED FRONT WITH EXTENDED EASTWARD THROUGH EXTREME NORTHERN IL...IN AND OH. A COLD FRONT WAS ALSO ARCING SOUTHWESTWARD FROM THE LOW TO NEAR OK AND TX PANHANDLE. THIS PLACES THE PAH FA IN A WARM SECTOR WITH PLENTIFUL MOISTURE AND AMPLE INSTABILITY WITH LAPS SHOWING CAPE RANGING FROM 400 J/KG IN SOUTHERN IL TO 2000 J/KG JACKSON PURCHASE AREA. LATEST RADAR LOOPS SUPPORTS THIS AS TSRAS DEVELOPING OVER THE AFOREMENTIONED AREA ATTM. VISIBLE SAT LOOP INDICATED SEVERAL MCV OVER AR EARLY THIS AM THAT ARE CURRENTLY SPINNING UP SOME STORMS OVER THE JACKSON PURCHASE AREA. CURRENT VISIBLE SAT LOOP SHOWS SEVERAL MORE MCVS LIFTING OUT OF OK INTO SW MO. CURRENT SPC MD FOR DETAILS ON THAT AREA. NOW CURRENT MODELS CONTINUE TO SHOW ROUND AFTER ROUND OF PRECIP ONLY TIMING...AMOUNTS...AND PLACEMENT STILL REMAIN THE COMMON DISAGREEMENT AMONG THE SUITE OF MODELS AVAILABLE. HOWEVER THE BEST CHANCE APPEARS TO BE TNGT THROUGH WED. ESPECIALLY WED AS A RELATIVELY SHARP UPPER LEVEL SHORT WAVE APPROACHES TONIGHT AND MOVES THROUGH DURING THE DAY WED. CHANCES WILL CONTINUE AFTER THE SHORT WAVE ALBEIT LESS OF A CHANCE AS WE PROGRESS TOWARD SATURDAY. I DID INTRODUCE ISLD SATURDAY. ITS HARD TO RULE A CHANCE OUT WITH AMPLE MOISTURE AND DAILY HEATING. OTHERWISE KEPT CHANCES OUT FROM SUNDAY ON. AS FOR TEMPS AGREE WELL WITH PREVIOUS FCSTR IN COOLING TEMPS IN THE SHORT TERM DUE TO CLOUD COVER AND PRECIP. HOWEVER KEPT TEMPS AND DEW POINTS JUST BELOW HEAT ADVISORY AS PER COORD WITH SURROUNDING FOS. HOWEVER WILL MONITOR CLOSELY FOR POSSIBLE ISSUANCE AS WE APPROACH FRIDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && KH
Hazardous weather outlook, Jul 11, 4:30 AM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CDT TUE JUL 11 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-120930- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 430 AM CDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING OVER MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND AREAS OF KENTUCKY ALONG THE OHIO RIVER. THE MAIN HAZARDS EXPECTED WITH ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND HAIL. IN ADDITION...VERY HEAVY RAINS WILL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP. LOCALIZED FLOODING WILL POSSIBLE WHERE MULTIPLE THUNDERSTORMS TRAVEL OVER THE SAME LOCATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE QUAD STATE REGION THROUGH FRIDAY. HOWEVER... ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS NOT ANTICIPATED AT THIS TIME. FROM FRIDAY INTO THE WEEKEND...HIGH TEMPERATURES WILL REACH FROM 90 TO 95 DEGREES. COMBINED WITH THE HUMID CONDITIONS...AFTERNOON HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED...ESPECIALLY DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING...MAINLY ALONG AND NORTHWEST OF THE OHIO RIVER. IN ADDITION...SPOTTERS SHOULD FORWARD ANY REPORTS OF FLOODING OR VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 11, 3:50 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
350 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLOOD EVANSVILLE 37.98N 87.54W
07/11/2006 VANDERBURGH IN EMERGENCY MNGR
HEAVY RAINS REPORTED WITH STORMS, ONE AVERAGE OF ONE INCH
PER HOUR. ONE FOOT OF STANDING WATER REPORTED ALONG
DIAMOND STREET AND 1.5 FEET OF STANDING WATER ALONG
PORTIONS OF MAIN STREET. POWER OUTAGES REPORTED ON WEST
SIDE OF COMMUNITY.
&&
SMITTYLocal storm report, Jul 11, 4:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
402 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN SCHELLER 38.19N 89.10W
07/11/2006 M3.70 INCH JEFFERSON IL TRAINED SPOTTER
HEAVY RAIN REPORTED THROUGHOUT COMMUNITY SINCE 9 AM THIS
MORNING.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:41 PM CDT | Flash Flood Warning | PAH | Alexander, Pulaski | 4 hr |
| Jul 11, 3:09 PM CDT | Flash Flood Warning | PAH | Carter | 6 hr |
| Jul 11, 3:52 PM CDT | Flash Flood Warning | PAH | Ripley | 6 hr |
| Jul 11, 5:11 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 34 min |
| Jul 11, 5:31 PM CDT | Flash Flood Warning | PAH | Scott | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.